Share Facebook


11-30-2010, 12:02 PM   #1
Lydia
Senior Member
 
Join Date: Mar 2010
Abdominal Pain.

I asked this in the club thread, but I figure it will be more visible out here.

About every 6 weeks or so I get these spells of abdominal pain. At first I thought I was getting stomach flus, but then I noticed that nobody else was getting sick. Then I thought maybe it was something I ate, but there is no common food I can associate with the attacks. Its been happening since I started remicade. Now I am starting to think its a side effect from the remicade. Like every so often my body decides it hates remicade for a day and then goes back to normal. Its not a crohns type pain. Its lots of cramping, but I dont really get D and I never vomit. Its just extreme abdominal pain. I take 2 immodium, 2 tylenol, 2 gravol, and some pepto and I am still sick for a few hours. The next day I am tired from lack of sleep but ok. It always happens in the evening.

Does this happen to anyone?
12-03-2010, 11:06 AM   #2
Squadinho
Member
 
Squadinho's Avatar
 
Join Date: Oct 2010
Location: Cardiff, United Kingdom

My Support Groups:
How often do you get infusions? Is it every 8 weeks?

Some of the people I speak to when I have mine say that a week or two before they have their next infusion, they get a sort of mini flare which is then cured by the Remicade. Not sure if this is what you're experiencing.

If you are having regular infusions you could maybe ask your doctor to reduce the time between infusions to see if that helps.
__________________
Diagnosed July 2010

Crohn's disease in the Jujenum, Terminal Ilium, Caecum, Sigmoid, Descending, Transverse and Ascending Colon.

Current Meds
Remicade / Infliximab Infusions
Methotrexate

Past Meds
Azathioprine 150mg
Prednisolone
Calcium + D3 Supplement
12-04-2010, 02:21 PM   #3
Lydia
Senior Member
 
Join Date: Mar 2010
I do get break through symptoms after 7 weeks, but they are more typical of crohn's disease. My infusions will be done every 7 weeks from now on. But its not the same as these spells I have been getting. Which can happen at any point in time between infusions. One happened just 2 weeks after my infusion. I plan on calling my GI and getting his opinion about it.
12-04-2010, 02:55 PM   #4
Rebecca85
Senior Member
 
Rebecca85's Avatar
 
Join Date: Apr 2010
Location: Nottingham, UK
Sounds like the pains I get sometimes. They are triggered by foods, but it can be diiferent ones. And sometimes there's no rhyme or reason to it. Like I tried passionfruit (yes, the one with the seeds) and it was fine, but a couple of days later I had passionfruit juice (no seeds) and needed codeine to deal with the pain. And I know it was the juice because it hit within 5 minutes of breakfast, and that was the only thing I had that was different to the day before (and the day before that).

Anyway, to cut a long story short, it's probably worth keeping a food diary because maybe it's a combination of foods, or a type of food, or the quantity of food that's the problem rather than one food in particular.
__________________
Crohn's in the terminal ileum, dxed Jun '10

125mg azathioprine
4g Pentasa
12-18-2010, 01:58 PM   #5
Valek
 
Join Date: Oct 2010
Location: Montreal, Quebec
I asked this in the club thread, but I figure it will be more visible out here.

About every 6 weeks or so I get these spells of abdominal pain. At first I thought I was getting stomach flus, but then I noticed that nobody else was getting sick. Then I thought maybe it was something I ate, but there is no common food I can associate with the attacks. Its been happening since I started remicade. Now I am starting to think its a side effect from the remicade. Like every so often my body decides it hates remicade for a day and then goes back to normal. Its not a crohns type pain. Its lots of cramping, but I dont really get D and I never vomit. Its just extreme abdominal pain. I take 2 immodium, 2 tylenol, 2 gravol, and some pepto and I am still sick for a few hours. The next day I am tired from lack of sleep but ok. It always happens in the evening.

Does this happen to anyone?
Hi Lydia

It did happend to me...twice now!! i got similar symptoms and this pain was on the right side to the center of my abdomen,the first time was a couples days after my 1st infusion then 3 weeks after my 2nd infusion (my 3rd one is next wednesday) i dont know if its the imuran (which i also take), Remicade or something i ate. I'm on Remicade because of fistula problem which seems to be going away but i'll have to contact them to see if it something i should be worried about, i was scheduled to have my blood test done when i go on wednesday and then see my GI in January.

its been a nightmare for me since last July with perianal abscess which led to a fistula...before July ive been in remission for 11 years (taking Salofalk which i dont anymore).

Last edited by Valek; 12-18-2010 at 02:33 PM.
12-18-2010, 08:37 PM   #6
Lydia
Senior Member
 
Join Date: Mar 2010
I hope it helps you like it helped me. My fistulas closed in 4 days after I started the remicade.
Reply

Thread Tools


All times are GMT -5. The time now is 11:31 AM.
Copyright 2006-2017 Crohnsforum.com